Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 69, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 17, 2019, 1:08 PM CDT for 5 counties in Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2019, 1:08 PM CDT (18:08 UTC)
- Expired
- Jun 17, 2019, 4:28 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 140 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:58 PM CDT | FLASH FLOOD | 1 Wsw Versailles, MO | STREETS FLOODED IN VERSAILLES. VIDEO ON FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
187
WGUS53 KSGF 171808
FFWSGF
MOC029-125-131-141-169-172215-
/O.NEW.KSGF.FF.W.0069.190617T1808Z-190617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
108 PM CDT Mon Jun 17 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Western Maries County in central Missouri...
Miller County in central Missouri...
Northwestern Pulaski County in central Missouri...
Northeastern Camden County in central Missouri...
Central Morgan County in central Missouri...
* Until 515 PM CDT.
* At 107 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
This warning includes but is not limited to the following low water
crossings...
Route N at The Maries River east of Brinktown...
Route HH in Tuscumbia...
Route K at Atwell Creek 5 miles southeast of Iberia...
Highway 52 at Coon Creek 3 miles northeast of Tuscumbia...
and Route Z at Blue Spring Creek southeast of Rocky Mount.
Additional rainfall amounts of one to two inches will be possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 9275 3843 9262 3843 9241 3834 9240
3832 9224 3834 9220 3829 9219 3826 9188
3812 9179 3806 9195 3783 9240 3786 9241
3785 9243 3790 9255 3817 9270 3828 9292
3856 9293
$$
Terry2 follow-up statements
163
WGUS73 KSGF 172051
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
351 PM CDT Mon Jun 17 2019
MOC029-125-131-141-169-172215-
/O.CON.KSGF.FF.W.0069.000000T0000Z-190617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Miller MO-Pulaski MO-Camden MO-Morgan MO-
351 PM CDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
WESTERN MARIES...MILLER...NORTHWESTERN PULASKI...NORTHEASTERN CAMDEN
AND CENTRAL MORGAN COUNTIES...
At 348 PM CDT, Doppler radar indicated thunderstorms that the
heaviest rainfall had moved northeast of the warned area. Runoff and
flash flooding of low lying areas is expected to continue through
early evening.
This warning includes but is not limited to the following low water
crossings... Route N at The Maries River east of Brinktown... Route
HH in Tuscumbia... Route K at Atwell Creek 5 miles southeast of
Iberia... Highway 52 at Coon Creek 3 miles northeast of Tuscumbia...
and Route Z at Blue Spring Creek southeast of Rocky Mount.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3853 9275 3843 9262 3843 9241 3834 9240
3832 9224 3834 9220 3829 9219 3826 9188
3812 9179 3806 9195 3783 9240 3786 9241
3785 9243 3790 9255 3817 9270 3828 9292
3856 9293
$$
Terry643
WGUS73 KSGF 172128
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
428 PM CDT Mon Jun 17 2019
MOC029-125-131-141-169-172137-
/O.CAN.KSGF.FF.W.0069.000000T0000Z-190617T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maries MO-Miller MO-Pulaski MO-Camden MO-Morgan MO-
428 PM CDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING FOR WESTERN MARIES...MILLER...NORTHWESTERN
PULASKI...NORTHEASTERN CAMDEN AND CENTRAL MORGAN COUNTIES IS
CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat to life or property. However flooding of low lying
areas will continue through much of the evening and overnight
hours. Please continue to heed any remaining road closures.
LAT...LON 3853 9275 3843 9262 3843 9241 3834 9240
3832 9224 3834 9220 3829 9219 3826 9188
3812 9179 3806 9195 3783 9240 3786 9241
3785 9243 3790 9255 3817 9270 3828 9292
3856 9293
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 11:43 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 17, 11:43 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1143 AM CDT Mon Jun 17 2019
.SHORT TERM...(Today and Tonight)
Issued at 230 AM CDT Mon Jun 17 2019
An area of showers with a few rumbles of thunder continues to
transition across portion of southeast Kansas and west central
Missouri this morning. This area of activity is associated with a
quick moving wave of energy coming out of Southern Plains. Given
the lack of both a strong thermodynamic and dynamic environment,
there is no associated risk for severe weather. However, it
should be noted that this area of showers is moving across a
rather soggy southeast Kansas from previous days rain. Thus, any
efficient rainfall could produce additional runoff and minor
flooding issues.
As this shortwave energy continues to translate through the
region through the early morning hours, scattered showers and
thunderstorms will remain possible. It appears the best chance for
showers and thunderstorms will exist across the eastern half of
the CWA through the afternoon and early evening. This will be a
focus for potentially heavy rainfall in slow moving storms along a
boundary and efficient rain producers (PWATs around 1.6). This
activity is expected to dissipate to the east by late Monday
evening. Expect temperatures to climb to around 80 for most of
Monday afternoon.
.LONG TERM...(Tuesday through Monday)
Issued at 230 AM CDT Mon Jun 17 2019
Expect drier conditions through most of the day Tuesday before
additional waves of shortwave energy begin to sweep across the
Central Plains Tuesday into Tuesday evening. Models continue to
differ on timing of this system arriving Tuesday evening, yet are
in a consensus that another complex of showers and thunderstorms
will transition through the region in the Tuesday night through
Wednesday timeframe from west to east. Based on recent model
guidance, there appears to be a marginal risk for strong to severe
storms on Tuesday evening into the overnight hours. This threat
for a few strong to severe storms will need to be reevaluated with
future model guidance. It is anticipated that this activity will
slowly move through the CWA and may linger into the afternoon
hours Wednesday, especially across the eastern half of the region.
Expect temperatures to be in the lower 80s Tuesday and Wednesday.
As heights begin to rise and a ridge develops across the eastern
CONUS into Thursday, expect temperatures to rise into the middle
80s with drier conditions. This trend will continue through
Saturday as highs climb into the upper 80s, possibly pushing 90.
The next chance for rain returns to the region by late Sunday into
Monday as additional waves of shortwave energy look to translate
across the area. However, medium range model guidance are not in
agreement on exact timing, location, and intensity. Looking ahead
through next week, a strong negative PNA teleconnection is
forecast and would suggest a continued wet pattern as repetitive
shortwaves are able to transition through the region with a
supportive Gulf airmass being funneled in. While teleconnections
do not dictate all the factors of forecasting potential future
rainfall, it does provide supportive evidence.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1140 AM CDT Mon Jun 17 2019
For the 18z TAFS...Upper level circulation was over the southwest
CWA late this morning. The heaviest rain with the
showers/thunderstorms has shifted north into central MO. Scattered
redevelopment of showers was taking place south across OK and AR
which may move into southern MO and affect the TAF sites this
afternoon. May see some MVFR conditions towards morning with
stratus and possibly fog developing in the wake of the upper level
system which will be shifting east of the area.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>071-
077>083-088>096-101>105.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...LindenbergHazardous weather outlook, Jun 17, 8:30 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 830 AM CDT Mon Jun 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181330- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 830 AM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Elevated lightning risk. DISCUSSION... A slow moving upper level system will interact with very high moisture in the area to produce slow moving showers and thunderstorms today and this evening across the area. High preceipitation rates with these slow moving storms will likely cause some flash flooding to occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A complex of showers and storms will develop to the west of the area Tuesday evening and move into the area Tuesday night into Wednesday with the potential for strong to severe storms and flooding, especially across southeast Kansas and western Missouri. Additional showers and storms will then return to the area by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jun 17, 10:12 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN DIAMOND 37.00N 94.31W
06/17/2019 E4.40 INCH NEWTON MO PUBLIC
MEASURED FROM THE AFTERNOON OF THE 16TH TO
THE MORNING OF THE 17TH. RELAYED FROM
FACEBOOK.
&&
MMTLocal storm report, Jun 17, 10:16 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN NEOSHO 36.87N 94.37W
06/17/2019 E3.86 INCH NEWTON MO EMERGENCY MNGR
MEASURED AT THE NEWTON COUNTY EOC.
&&
MMTLocal storm report, Jun 17, 10:18 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM FLASH FLOOD 1 NNW NEOSHO 36.89N 94.37W
06/17/2019 NEWTON MO EMERGENCY MNGR
HICKORY AND SHOAL CREEKS OUT OF BANKS ON
NORTH END OF TOWN.
&&
MMTLocal storm report, Jun 17, 11:43 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 2 W DIAMOND 36.99N 94.35W
06/17/2019 NEWTON MO PUBLIC
WATER OVER CARVER ROAD.
&&
MMTLocal storm report, Jun 17, 11:48 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 1 W DIAMOND 37.00N 94.33W
06/17/2019 NEWTON MO PUBLIC
WATER OVER HIGHWAY V.
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:14 AM CDT | Areal Flood Warning | SGF | Jasper, Newton | 10 hr |
| Jun 17, 6:24 AM CDT | Flash Flood Warning | SGF | Newton | 5 hr |
| Jun 17, 8:12 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jun 17, 8:12 AM CDT | River Flood Warning | SGF | St. Clair | 59 days |
| Jun 17, 8:19 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 13 hr |
| Jun 17, 2:30 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 4 hr |
| Jun 17, 3:44 PM CDT | Flash Flood Warning | SGF | Howell, Shannon, Texas | 4 hr |
| Jun 17, 4:27 PM CDT | Areal Flood Warning | SGF | Camden, Laclede, Maries, Miller, Morgan, Pulaski | 12 hr |
| Jun 17, 6:31 PM CDT | Flash Flood Warning | SGF | Barry, Ozark, Stone, Taney | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.